Dehydration and er trouble

You can do it here... but no profanity, naming specific names, etc. Try to be constructive. Suggestions to improve the board or discussion forums are always appreciated.
Joylover
New User
Posts: 10
Joined: Tue May 16, 2017 4:12 am

Dehydration and er trouble

Postby Joylover » Mon Jun 12, 2017 10:38 pm

I am 25 years old and have c diff. I have been having to go to the er almost every other day to get fluids. I am on vanco for my c diff. I have not been able to eat or drink much due to having nausea. I have D every 10 to 30 minutes. I have been very tried. I have tired to have the hospital and even tried my doctor to admit me to the hospital for fluids but they will not an till my kidney are starting to go bad. I am wandering if anyone has been through this or is it just me?

OCmama
Regular Contributor
Posts: 240
Joined: Sun Mar 12, 2017 10:44 pm

Re: Dehydration and er trouble

Postby OCmama » Mon Jun 12, 2017 11:58 pm

I am so sorry you are going through this. I also was not admitted and was just rehydrated when I went in. But my husband was admitted because his electrolytes were dangerously unblanaced.
Make sure you are practicing proper precautions at home (gloves, washing hands, using bleach for cleaning).

I am sending prayers to you.

amyc
Long Time Contributor
Posts: 2084
Joined: Thu Nov 10, 2011 8:15 am

Re: Dehydration and er trouble

Postby amyc » Tue Jun 13, 2017 1:50 am

Your symptoms should be improving on the vancomycin. You may need to increase your vanco dose or move to Dificid.

georgina
Long Time Contributor
Posts: 2212
Joined: Sat Sep 12, 2015 10:07 am

Re: Dehydration and er trouble

Postby georgina » Tue Jun 13, 2017 3:19 am

You should start seeing improvement since you are on Vanco but if the dosage is too low you can still have symptoms .Having D every half an hour is worrying and you already are dehydrated so things can get much worse if D doesn't stop. They should've admitted you in the hospital since you are having such a rough time. Go back to ER and get iv fluids and also ask the doc to revise the vanco dosage , it may need to be increased.

txjoanna
Regular User
Posts: 31
Joined: Sat May 06, 2017 6:44 pm

Re: Dehydration and er trouble

Postby txjoanna » Tue Jun 13, 2017 10:48 am

I hope you get some relief soon. Sometimes you go to the Er and these Drs just don't get it. Next time you have to go to the Er demand they hold you for Observation and tell them you do not feel comfortable being at home and you need help. That's what I had to do a couple time's. Than when I finally got admitted drs said you made the right decision coming in. I was very dehydrated and potassium was low. You gotta be a advocate for yourself because you have rights as a patient. Eat a brat diet ..bananas rice apple sauce toast to help with D. How long have you been on vanco?

NanciT
Long Time Contributor
Posts: 2444
Joined: Thu Sep 18, 2014 12:01 pm

Re: Dehydration and er trouble

Postby NanciT » Tue Jun 13, 2017 1:37 pm

Hello and Welcome to the site Please read the first thread for all new posters

As many have mentioned, the Vanco should start to help the diarrhea soon. Please do make sure if you get severe weakness you GO to the ER, I know it can be frustrating but sometimes that is the only option. I also had vomiting with CDIFF so I landed in the ER many times. One important thing to mention, Vanco can cause severe LOW Potassium. It is listed on side effects under rare but I have personally seen several patients get this and that was one of my issues. Mention it to the ER doctor if you end up there. They should be watching your electrolytes closely. I had to have IV Potassium while on Vanco.
I also made sure to drink a lot of "smart water" which has electrolytes, I would sip on it because I could hardly keep anything down.
If the Vanco does not improve the diarrhea soon, call you GI and get in.

Sorry you are going through this, hope you feel better soon

NanciT

Joylover
New User
Posts: 10
Joined: Tue May 16, 2017 4:12 am

Re: Dehydration and er trouble

Postby Joylover » Tue Jun 13, 2017 1:45 pm

I have been on vanco for four weeks. I have tried to tell the er that I do not feel that I can not be at home because of the D. They will not even put me in observation. I want to a new doctor today and they think that the hospital should not be treating me this way. The new doctor took some blood work and is going to get back with me tomorrow and tell me what we should do. I am hoping this new doctor is going to be better.

NanciT
Long Time Contributor
Posts: 2444
Joined: Thu Sep 18, 2014 12:01 pm

Re: Dehydration and er trouble

Postby NanciT » Tue Jun 13, 2017 4:59 pm

Is your doctor a GI or ID? It's important to have one especially after all the ER visits, if you have been on Vanco for 4 weeks and still have this much diarrhea they need to consider a change. Dificid would be the next step if Vanco is not working for you.

Make sure to see a GI or ID and if you are seeing a Primary care doctor, ask them for a referral. Ask them to call and get you in asap, that will usually help getting in with a specialist.

NanciT

georgina
Long Time Contributor
Posts: 2212
Joined: Sat Sep 12, 2015 10:07 am

Re: Dehydration and er trouble

Postby georgina » Wed Jun 14, 2017 12:40 am

What dosage of Vanco are you taking? Have you been tested for more illnesses? 4 weeks of Vanco with no relief is worrying , most people responded well to vanco from the second or third day and by day 6 they got total relief of symptoms, having diarrhea every 30 minutes can be a consequence of a inappropriate dosage or it may very well be another disease that is making you so sick. Nanci gave you good advice , you need to be seen by a ID doctor as soon as possible.

OCmama
Regular Contributor
Posts: 240
Joined: Sun Mar 12, 2017 10:44 pm

Re: Dehydration and er trouble

Postby OCmama » Wed Jun 14, 2017 9:05 am

Are you having any other symptoms along with the diarrhea? (Flushing, rashes, sweating, boils, altered consciousness). When I Red Man Syndrome I also had diarrhea going about everything 30 minutes (it was neon orange TMI). Maybe ask your doctor if you may be allergic to the vanco?

roy
Long Time Contributor
Posts: 3293
Joined: Sat Aug 02, 2014 1:05 am

Re: Dehydration and er trouble

Postby roy » Wed Jun 14, 2017 9:18 am

Red man syndrome is associated with IV vanco.
It comes on about 5 mins after the IV is started.
Drs treat the reaction and Normaly continue the vanco treatment.
It's occasionally mentioned on here implicating pills as the cause but I don't know if pills can actualy cause it.

txjoanna
Regular User
Posts: 31
Joined: Sat May 06, 2017 6:44 pm

Re: Dehydration and er trouble

Postby txjoanna » Wed Jun 14, 2017 9:22 am

Hi joylover I'm really sorry for whatever ER Dr you seen, but Yea they should of admitted you. I hope your Dr can put some orders in to have you admitted because you been on vanco for 4 weeks and still have D Yea they definitely need to do something and make sure your staying hydrated and to also run test on your stool just to make sure nothing else is going on and they can do all that when your admitted. Dificid is another option but heard it's expensive. Definitely ask your Dr about a FMT. I hope u get to feeling better soon prayers to you! You'll get better it just takes time, but you'll get there soon OK :)

Healed
Regular User
Posts: 58
Joined: Thu Apr 20, 2017 12:50 pm

Re: Dehydration and er trouble

Postby Healed » Wed Jun 14, 2017 6:30 pm

Joylover~
Is there another hospital -ER you can go to near your area? Even if you have to hop in a cab or take uber?

roy
Long Time Contributor
Posts: 3293
Joined: Sat Aug 02, 2014 1:05 am

Re: Dehydration and er trouble

Postby roy » Wed Jun 14, 2017 9:08 pm

Bloodwork might show deficiencies but it's useless for checking if you have c.diff.

OCmama
Regular Contributor
Posts: 240
Joined: Sun Mar 12, 2017 10:44 pm

Re: Dehydration and er trouble

Postby OCmama » Wed Jun 14, 2017 9:38 pm

Pills can cause Red Man Syndrome, it is unusual but it happened to me. I have it in my records and infectious disease told me to never take Vancomycin again, and put me onto Dificid.


Return to “Got a suggestion or complaint? Want to vent?”



Who is online

Users browsing this forum: No registered users and 2 guests